Film Festival for Peace Program Guide
   
"WAR & PEACE!"

  
SATURDAY December 17, 2011

10:00am - 10:30am    Registration & Breakfast 
10:30am - 11:00am    Festival Opening


                                           11:00am -12:40pm    
THE WAR YOU DON'T SEE
A powerful and timely investigation into the media’s role in war, tracing the history of ‘embedded’ and independent reporting from the carnage of World War One to the destruction of Hiroshima, and from the invasion of Vietnam to the current war in Afghanistan and disaster in Iraq. As weapons and propaganda become even more sophisticated, the nature of war is developing into an ‘electronic battlefield’ in which journalists play a key role, and civilians are the victims. But who is the real enemy?
 CLICK HERE TO WATCH THE TRAILER!

Year: 2010 
Time: 97 Minutes 
Director: John Pilger - Acadamy Award winning documenatry filmmaker




                                                          12:45pm - 2:15pm
OCCUPATION 101
A thought-provoking and powerful documentary film on the current and historical root causes of the Israeli-Palestinian conflict. Unlike any other film ever produced on the conflict, 'Occupation 101' presents a comprehensive analysis of the facts and hidden truths surrounding the never ending controversy and dispels many of its long-perceived myths and misconceptions.
CLICK HERE TO WATCH THE TRAILER!

Year: 2006
Time: 90 Minutes
Directors: Sufyan Omeish & Abdallah Omeish  



                                                           >> 2:15pm - 2:50pm    Lunch



                                                          2:55PM - 4:10pm    
THE REVOLUTION WILL NOT BE TELEVISED
Two independent filmmakers happened to be inside the Venezuelan presidential palace on April 11, 2002, when democratically elected president Hugo Chavez was forcibly removed from office in a U.S backed military coup. They were also present 48 hours later when, remarkably, a mass popular uprising in the streets of Caracas returned him to power. Their film records what was probably history's shortest-lived coup d'état, and a great victory for the people of Latin America.

Year: 2003
Time: 74 Minutes   
                                                          Directors: Kim Bartley & Donnacha Ó Briain





4:15-4:40pm   
 FIREFLIES IN THE NIGHT
 An inspiring documentary about love, solidarity and humanity. This film gives insight into the work of the Henry Reeve Brigade; the Cuban medical brigade working in Haiti after the devastating 2010 earthquake. 
Year: 2010
Time: 20 Minutes



>> 4:40pm - 5:00pm    Break



                                 ~*~  SPECIAL SECTION  ~*~


                                                                         5:00pm
MAKING A DOCUMENTARY FILM: 
A MASTER CLASS WITH SAUL LANDAU
This seminar will provide an exciting perspective from the esteemed filmmaker and showcase some of his memorable works.















Saul's films featured in this seminar:


6:30pm - 7:00pm    CONVERSATION WITH ALLENDE  (1971)
In this historic interview with Salvador Allende, Chile’s new president lays out the program he intends to pursue as leader of the Popular Unity government. He discusses the legal road to socialism, the anticipated problems with the Nixon Administration and the CIA, and how he planned to handle the antagonism of the Chilean bourgeoisie. 


>> 7:00pm - 7:10pm     Break 

  
 7:10pm - 7:30pm    CUBA AND FIDEL  (1974)
 A film about Fidel and the Cuban Revolution. As he tours a newly-built apartment complex, he accepts a neighbor’s invitation, sips rum in her apartment and listens to her daughter sing “Que Linda es Cuba”.  In his office, he discusses his conception of democracy and how it differs from the western notion;“Without equality, we think there can be no real democracy”



7:40pm - 8:10pm    THE CIA CASE OFFICER   (1975)
John “Bob” Stockwell, the son of Protestant missionaries, a former Marine Corps officer and corporate manager, reveals the planning and shaping of a CIA covert operation. Stockwell discusses his subsequent disillusionment with the CIA and how he became a “whistleblower” to expose the agency’s corrupt and immoral activities.





8:10pm - 9:45pm     
WILL THE REAL TERRORIST PLEASE STAND UP?   (2010)
This film embarks on an in-depth exploration of US-Cuba politics through the story of the Cuban 5, five men sent to infiltrate anti-Cuban right-wing terrorist organizations in Miami. When the Cuban 5 turned over evidence of US-based terrorism to the FBI, they themselves were arrested, tried, and convicted in Florida courts while the confessed anti-Cuban terrorists live freely in Florida.




                                    
>> 9:45pm - 9:55pm     Day 1 Festival Closing






SUNDAY December 18, 2011



                                             10:00am - 10:30am        Registration and Breakfast
                                             10:30am - 11:00am        Festival Opening





10:50am - 11:55am
RETHINK AFGHANISTAN
October 7th 2011 marked 10 years of Canada/U.S/NATO war and occupation in Afghanistan. This ground-breaking documentary discusses key issues and shatters all perceived truths behind the war in Afghanistan.

Year: 2009
Time: 60 Minutes 
Director: Robert Greenwald




                                                          12:00pm - 12:35pm
                                                          SYRIA: BETWEEN IRAQ AND A HARD PLACE
A Syrian filmmaker returns to Quneitra, his Golan Heights hometown that the Israeli army destroyed after the 1973 war. People on the Damascus streets offer advice to President George W. Bush and pleas for peace as US-Syrian relations steadily decline following the Iraq War.

Year: 2004
Time: 35 Minutes 
                                                          Director: Saul Landau




12:40pm - 2:00pm
SOUTH OF THE BORDER
There’s a revolution underway in South America, but most of the world doesn’t know it. Oliver Stone sets out on a road trip across five countries to explore the social and political movements as well as the mainstream media’s misperception of South America while interviewing seven of its elected presidents

Year: 2009
Time: 80 Minutes 
Director: Oliver Stone



                                                           >> 2:00pm - 2:30pm       Lunch




2:35pm - 3:00pm 
STRUGGLE AT ATTAWAPISKAT
A series of short films and video clips that document the Attawapiskat First Nations struggle for basic human rights, such as adequate housing and a proper school, in Northern Ontario, Canada.

Year: 2011
                                                          Time: 20 Minutes 



                                                          3:00pm - 3:45pm  
SIX MILES DEEP
On February 28, 2006, members of the Iroquois Confederacy blockade a highway near Caledonia, Ontario to prevent a housing development on land that falls within their traditional territories. This compelling film highlights the role of the clan mothers in the struggle for dignity and self determination for Indigenous Nations.

Year: 2009
                                                         Time: 45 Minutes 
                                                         Director: Sara Roque


                                                                                       
                                                          3:50pm - 5:10pm
                                                          BLOODY SPRING "MALEDETTA PRIMAVERA"
CANADIAN PREMIER!
A powerful documentary on the uprisings in the Middle East and North Africa. This film also looks at the contradiction that surrounds the NATO military intervention and war against Libya and its impact on innocent civilians. Director Fulvio Grimaldi champions a style of journalism that is passionate, that does not shy away from the graphic horror of war,  and that resists the pretense of neutrality in times of barbarism.

                                                         Year: 2011
                                                         Time: 80 Minutes 
                                                         Director: Fulvio Grimaldi





                                                          5:15pm - 5:55pm
OCCUPY: THE MOVIE 
Can the 99% prevail? Occupy The Movie, a film not yet complete,  interweaves viral vignettes - documenting each event that has shaped the movement - with candid interviews of leading figures around the movement - academics, politicians, philosophers, economists - to answer this historical question.

Year: 2011
Time: 40 Minutes
                                                          Director: Corey Ogilvie




                                                          6:00pm - 6:40am
TUNISIA: THE REVOLUTION BEGINS
A film that documents first hand the mass uprising in Tunisia that began on December 18th, 2010 and spread it's example throughout North Africa and the Middle East. Witness as the people of Tunisia rise up to oust U.S backed dictator Ben Ali and their continuing struggle for dignity and human rights.

Year: 2011
Time: 40 Minutes 




6:45pm - 8:00pm
THE EGYPTIAN REVOLUTION: DAY BY DAY
An inspiring film that documents the mass 2011 uprising in Egypt unfolding day by day, from the very first organizing meetings, to the overthrow of U.S backed dictator Ehud Mubarak.

Year: 2011
Time: 75 Minutes 


>> 8:05 - 8:15pm     Festival Closing